Long-time behavior of solutions of Hamilton-Jacobi equations with convex and coercive Hamiltonians

Naoyuki Ichihara, Hitoshi Ishii

    Research output: Contribution to journalArticle

    21 Citations (Scopus)


    We investigate the long-time behavior of viscosity solutions of Hamilton-Jacobi equations in ℝn with convex and coercive Hamiltonians and give three general criteria for the convergence of solutions to asymptotic solutions as time goes to infinity. We apply the criteria to obtain more specific sufficient conditions for the convergence to asymptotic solutions and then examine them with examples. We take a dynamical approach, based on tools from weak KAM theory such as extremal curves, Aubry sets and representation formulas for solutions, for these investigations.

    Original languageEnglish
    Pages (from-to)383-419
    Number of pages37
    JournalArchive for Rational Mechanics and Analysis
    Issue number2
    Publication statusPublished - 2009 Sep


    ASJC Scopus subject areas

    • Analysis
    • Mechanical Engineering
    • Mathematics (miscellaneous)

    Cite this